MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CCWET0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Date of Event 11/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned with a triangular piece of medical sponge in a ziploc baggie.Solution was dried on the lens.The optic was cut into two pieces.Each optic portion contained a full, undamaged haptic.The anterior optic surface had light scratches near the optic edge and scratches directly opposite on the posterior surface.Additional scratches were observed near to the center on the anterior optic surface.A power and resolution re-test could not be conducted due to the optic returned in pieces.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that a qualified cartridge, handpiece, and viscoelastic were used.The root cause cannot be determined for the reported complaint.The lens was returned cut into two pieces, typical of an insertion and removal.Additional optic damage was observed.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A power and resolution re-test could not be conducted due to the lens damage.Information was provided that the company lens 19.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a non-company lens.This information may suggest that the replacement lens was an improved selection for this patient's vision needs or preferences.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was dissatisfied with distance and fare negative dysphotopsia.The iol was exchanged for another lens model four months following the initial implant procedure.

Brand Name
CLAREON VIVITY EXTENDED VISION UV ABSORBING IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18866938
Report Number1119421-2024-00443
Device Sequence Number12796024
Product Code POE
UDI-Device Identifier00380652405751
UDI-Public00380652405751
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2026
Device Model NumberCCWET0
Device Catalogue NumberCCWET0.190
Device Lot Number15344772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2024
Initial Report FDA Received Date03/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAL MODEL 60005 SN:70047950715; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; MONARCH IOL DELIVERY SYSTEM, CARTRIDGE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale